Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
152 Doctors are Online

Abnormal heart beat, palpitations, head tumor close to optic nerve, lack of sleep. Taking bayer aspirin. EKG to be done. Causes?

My brother is complaining about an abnormal heartbeat , he called it heart palpitations. He also has a tumor in his head very close to his optic nerve , he s having surgery for this problem within a few weeks. Could the two be related. The irregular heart beat interrupts him from sleeping some nights. I told him to go to the hospital and get an EKG but instead he went to the drug store to get bayer aspirin so I told him to have is blood pressure checked while at the drug store. What could be causing his irregular heart beats? Thank you for your help.
Asked On : Tue, 10 Jul 2012
Answers:  1 Views:  236
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Lab Tests
Medical Topics
Ayurveda Specialist 's  Response
Hello and welcome to health care magic
I am a jr. to and cardiologist and read your mail in detail. I am little bit confused whether you have irregular heart beat or Palpitations (increased heart rate). If you have Palpitations and you feels that your heart is pumping very fast and it lasts upto few minutes or hours than resolve by itself, than it is AF (Atrial Fibrillation) or PSVT (Paroxysmal Supra ventricular Tachycardia). EKG alone is enough to diagnose it. If you have such kind of episode again than do your EKG and consult your Cardiologist. It can be treated by beta-blockers or Calcium channel blockers.
If you have irregular pulse and not tachycardia than you might need Holter examination which records about one lac heart beats in 24 hours as EKG pattern. If the irregular pulse pause between two consecutive beats is more than 3 second in holter examination or your pulse rate drops less than 40 at night while you are sleeping than you might need PPI (Pacemaker Implantation). If holter examination is with in normal limits than irregular pulse can be converted into sinus rhythm by medication.
The tumor in your head and your heart problem are not related with each other. Before surgery you have to get the treatment of your irregular rhythm.
Ecosprin your are taking is a anticoagulant or blood thinner, which is indicated in AF but if you are going to have surgery than you have to stop Ecosprin.
So my advice is to consult your cardiologist and follow his advice.
Get well soon
Dr. Dinesh Kumar Bhatia
Health Care Magic
Answered: Tue, 10 Jul 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor